Georgia, 2019

Tornadoes and Damaging Winds in Georgia, February 12, 2019

February 12, 2019 · NWS FFC · 26 events in 24 counties and zones

A sharp upper-level trough and associated strong cold front swept through the region resulting in numerous reports of damaging thunderstorm wind gusts and a few isolated tornadoes across parts of north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$451,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A sharp upper-level trough and associated strong cold front swept through the region resulting in numerous reports of damaging thunderstorm wind gusts and a few isolated tornadoes across parts of north and central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 12, 12:00 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 12, 12:00 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1200 PM EST Tue Feb 12 2019

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 940 AM EST Tue Feb 12 2019/

UPDATE...
No big changes to the forecast. Dense fog advisory has been
cancelled as most visibilities have improved and the remaining
lower visibilities will improve shortly.

BDL

PREV DISCUSSION... /Issued 649 AM EST Tue Feb 12 2019/

SHORT TERM /Today through Wednesday/...

The last lingering vestiges of the wedge will continue to erode
through this morning amid increasing southerly flow ahead of an
approaching cold front. Weak upglide will continue to support
scattered light showers through the morning, particularly across the
northwest half of the CWA. Otherwise, low clouds and widespread fog
will persist. As visibilities have continued to deteriorate this
morning, a Dense Fog Advisory has been issued for a large portion of
the area through 15z. Visibility should gradually improve
thereafter. Additionally, temperatures will continue to rise through
the morning due to increasing prefrontal southerly flow.

By mid-morning, a line of heavier rain ahead of the cold front will
begin to enter northwest Georgia. While forecast instability is not
all that impressive, models have trended up slightly as compared to
earlier runs with MUCAPE ranging from a couple hundred J/kg in north
Georgia to over 500 J/kg farther south. As the surface low continues
to lift away from the area, the best forcing will as well; however,
forcing ahead of the trailing cold front along with the
aforementioned marginal instability should be sufficient for at
least some embedded thunderstorm activity. With enhanced shear also
in place, a low-level risk of a couple of strong thunderstorms or
perhaps a severe thunderstorm or two will exist. The primary threat
would be spotty damaging wind gusts or brief weak rotation. The
overall threat should diminish further by late afternoon/evening as
forcing continues to diminish as the convective line moves into
southeastern portions of the area. The highest rainfall totals today
will be across far north Georgia where a some locations will likely
exceed 2" amounts. Rainfall totals will taper substantially farther
south.

The cold front will clear the CWA from NW to SE through the evening
bringing gusty west/northwest winds. Much drier and cooler
conditions will continue to filter into the region through tonight.
Temperatures will revert back to near-normal levels for both morning
lows and afternoon highs on Wednesday under clear skies.

RW

LONG TERM /Wednesday Night through Monday/...

The long term portion begins in one of the few dry periods as
surface high resides right over the area through Thu morning. This
looks to be the coldest morning of the long term as good
radiational cooling setup allows for sub freezing conditions over
a good portion of the northern tier.

Zonal flow aloft means systems will move in quickly and often
beginning Fri. Already some differences creep into the models with
the GFS having a sharper trough and consequently more QPF. Have
used a blend for now which still yields likely pops for the
northern tier and chance for Central GA. More substantial system
in store for Sat as low pressure tracks across the Tennessee
Valley and drags a frontal boundary across the area and what looks
like a washout of a Sat for most areas.

With the zonal flow aloft not going away, we just never can really
get a clearing front through the area. Sunday looks like it could
be wet as well now, at least for Central GA with North GA possibly
clearing out early in the day. Enough instability present to
warrant inclusion of slight chance thunder for Sunday afternoon.
It should be noted that in the super long term, this pattern looks
to persist and has the chances of bringing copious amounts of
rainfall to portions of the area should models verify.

Deese

&&

.AVIATION...
18Z Update...
Most conditions MVFR or short improving to MVFR ceilings. Highly
variable conditions expected with a line of heavier showers and
possible brief thunderstorms with brief IFR conditions associated
possible. Conditions improve to VFR overnight.
Surface winds SSW 10-15kts with gusts up to around 25 kts,
becoming west 10-15 kts then diminishing some.

//ATL Confidence...18Z Update...
Low to Medium confidence for ceilings/vsbys associated with line
 of showers.
Medium to High confidence for winds.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  36  57  34 /  80  30   0   0
Atlanta         67  36  55  37 /  80  20   0   0
Blairsville     60  30  48  29 /  90  20   0   0
Cartersville    64  34  54  32 /  90  10   0   0
Columbus        71  39  60  37 /  80  20   0   0
Gainesville     64  36  54  34 /  90  30   0   0
Macon           74  39  60  34 /  80  30   0   0
Rome            64  34  55  31 /  90  10   0   0
Peachtree City  68  36  57  33 /  80  20   0   0
Vidalia         79  44  62  38 /  50  60   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....20
AVIATION...BDL
Hazardous weather outlook, Feb 12, 10:42 AM EST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1042 AM EST Tue Feb 12 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1042 AM EST Tue Feb 12 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy dense fog will continue to impact portions of eastern
Georgia through the rest of the morning hours.

A line of showers with isolated embedded thunderstorms will move
through the area through this afternoon and evening. Although
widespread severe weather is not anticipated, a few of the storms
could be strong producing damaging winds and heavy rainfall. An
isolated tornado cannot be ruled out, especially across portions
of west and central Georgia later this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible again on Sunday as a
series of storm systems move across the outlook area. In
addition, some localized flooding will be possible as the
potential for locally heavy rainfall will exist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 12, 11:01 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EST TUE FEB 12 2019

GAZ011-019-121630-
Chattooga GA-Floyd GA-
1101 AM EST TUE FEB 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 1130 AM EST...

At 1100 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Howells Crossroads, or over Cedar Bluff...
moving east at 45 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Rome, Shannon, Armuchee, Lindale, Coosa and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3444 8514 3420 8504 3419 8505 3412 8543
      3432 8547
TIME...MOT...LOC 1600Z 251DEG 37KT 3419 8556

WIND...50MPH
Special weather statement, Feb 12, 12:27 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1227 PM EST TUE FEB 12 2019

GAZ042-052-053-066-067-121800-
Coweta GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-
1227 PM EST TUE FEB 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHEASTERN
CARROLL...NORTHERN TROUP...HEARD AND NORTHWESTERN MERIWETHER COUNTIES
UNTIL 100 PM EST...

At 1226 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Corinth, or 7 miles south of Wedowee...
moving east at 50 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Newnan, LaGrange, Franklin, Hogansville, Grantville, Luthersville,
Whitesburg, Ephesus, Centralhatchee, Moreland, Roopville, Lone Oak,
East Newnan, Corinth, Plant Yates, Louise, Seaton Lake, Dunaway
Gardens, Clem and Harrisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3358 8486 3358 8484 3357 8481 3356 8483
      3354 8483 3353 8482 3351 8482 3351 8480
      3306 8470 3306 8522 3344 8530
TIME...MOT...LOC 1726Z 257DEG 44KT 3319 8549

WIND...50MPH
Special weather statement, Feb 12, 12:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1249 PM EST TUE FEB 12 2019

GAZ013>015-021-022-032>034-045-121815-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-Forsyth GA-
Gwinnett GA-Pickens GA-Lumpkin GA-
1249 PM EST TUE FEB 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...NORTH FULTON...COBB...
CHEROKEE...NORTHWESTERN DEKALB...FORSYTH...WESTERN GWINNETT...EASTERN
PICKENS AND LUMPKIN COUNTIES UNTIL 115 PM EST...

At 1249 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Sequoyah Lake to Powder Springs...and moving east at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Atlanta, Marietta, Canton, Decatur, Cumming, Dahlonega, Jasper,
Dawsonville, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody, Milton, Kennesaw, Duluth, Woodstock, Acworth and Sugar
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3472 8386 3462 8388 3452 8383 3441 8398
      3429 8394 3430 8393 3420 8398 3418 8406
      3415 8400 3378 8418 3381 8472 3393 8473
      3455 8439 3458 8433 3457 8426 3460 8425
      3460 8419 3466 8413 3464 8404 3471 8399
TIME...MOT...LOC 1749Z 258DEG 33KT 3455 8433 3387 8470

WIND...50MPH
Special weather statement, Feb 12, 1:01 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EST TUE FEB 12 2019

GAZ032-033-042>045-052>055-066-067-121830-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
DeKalb GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-South Fulton GA-
101 PM EST TUE FEB 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
DOUGLAS...SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...COWETA...
SOUTHWESTERN DEKALB...SOUTHEASTERN CARROLL...TROUP...EASTERN HEARD...
WESTERN MERIWETHER AND SOUTH FULTON COUNTIES UNTIL 130 PM EST...

At 101 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Lithia
Springs to near Standing Rock...and moving southeast at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Atlanta, Newnan, Douglasville, LaGrange, Decatur, Fayetteville,
Jonesboro, Franklin, Greenville, Peachtree City, East Point, Union
City, Forest Park, Riverdale, College Park, Fairburn, Tyrone,
Austell, Morrow and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3379 8475 3379 8472 3382 8472 3379 8418
      3287 8477 3288 8519 3313 8524
TIME...MOT...LOC 1801Z 302DEG 33KT 3378 8470 3310 8522

WIND...50MPH

The radar

The Atlanta radar (KFFC), 31 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 4 tornado. Local standard time, as filed.

Thunderstorm Wind, Coweta

When
February 12, 1:05 PM EST to 1:10 PM EST
Where
Coweta County, 2.99 mi SSW of Welcome
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.360, -84.900

The Coweta County Emergency Manager reported a tree blown down near the intersection of Highway 34 and Providence Church Road.

Thunderstorm Wind, Fulton

When
February 12, 1:20 PM EST to 1:25 PM EST
Where
Fulton County, 3.31 mi E of Rico to 3.44 mi E of Rico
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
NWS Employee
Coordinates
33.571, -84.713

An off-duty National Weather Service employee reported a few trees blown down along Upper Wooten Road near the intersection with Cochran Mill Road and just outside of Cochran Mill Park.

Thunderstorm Wind, Muscogee

When
February 12, 1:26 PM EST to 1:31 PM EST
Where
Muscogee County, 1.4 mi WSW of Columbus to 0.73 mi NNE of Wynnton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Broadcast Media
Coordinates
32.474, -84.993

The local broadcast media and the public reported trees and power lines blown down from the Tsys campus to around the intersection of Macon Road and Auburn Avenue.

Tornado, Fayette

When
February 12, 1:29 PM EST to 1:30 PM EST
Where
Fayette County, 2.94 mi E of Lees Mill to 2.51 mi WSW of Kenwood
Rating
EF0
Path length
0.56 mi
Path width
150 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.503, -84.479

A national Weather Service survey team found that an EF0 tornado with maximum winds of 70 mph and a maximum path width of 150 yards briefly touched down in northern Fayette County. Several trees were snapped or uprooted between Bentley Way and Thornton Way/Drive, including along Bentley Lane and New Oakridge Trail. [02/12/19: Tornado #1, County #1/1, EF-0, Fayette, 2019:001].

Tornado, Clayton

When
February 12, 1:33 PM EST to 1:39 PM EST
Where
Clayton County, 2.06 mi NNE of Riverdale to 0.85 mi SSW of Lake City
Rating
EF0
Path length
2.98 mi
Path width
100 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.598, -84.407

A National Weather Service survey team found that a brief, EF0 tornado with a maximum winds speed of 75 mph and a maximum path width of 100 yards occurred in northern Clayton County. The tornado touched down along Highway 85 between Forest Park and Riverdale where trees were blown down or snapped on either side of the highway just south of Orr Road. The tornado ripped shingles off the roof of an apartment building and downed several trees around the apartment complex as it moved east-northeast. The tornado crossed I-75 and downed trees along Pineridge Drive between Virginia Circle and Ash Street before lifting along School Lane just northwest of Forest Park High School where it blew down several large limbs onto the roof of a home. No injuries were reported. [02/12/19: Tornado #2, County #1/1, EF-0, Clayton, 2019:002].

Thunderstorm Wind, Clayton

When
February 12, 1:38 PM EST to 1:43 PM EST
Where
Clayton County, 2.92 mi SW of Lake Tara
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
33.501, -84.407

The Clayton County 911 center reported a tree blown down onto a home on Wood Knoll Lane causing damage to the roof.

Thunderstorm Wind, Meriwether

When
February 12, 1:40 PM EST to 1:45 PM EST
Where
Meriwether County, 0.57 mi SW of Greenville to 0.34 mi SSW of Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Department of Highways
Coordinates
33.024, -84.727

The Georgia Department of Transportation reported trees and power lines blown down between Terrell Street and Dogwood Circle along Highway 109 on the west side of Greenville.

Thunderstorm Wind, Marion

When
February 12, 2:00 PM EST to 2:15 PM EST
Where
Marion County, 4.2 mi SSW of Juniper to 3.78 mi SSW of Juniper
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.478, -84.637

The Marion County Emergency Manager reported several trees blown down along Highway 355 in the Box Springs area as well as wind damage to the roofs of a church and a home.

Thunderstorm Wind, Talbot

When
February 12, 2:00 PM EST to 2:15 PM EST
Where
Talbot County, 2.41 mi NNW of Baughville to 2.54 mi NNW of Talbotton Jumpn J Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.683, -84.684

The Talbot County Emergency Manager reported numerous trees blown down across northern and western portions of the county with around a dozen roads impacted. The hardest hit area was between Highway 315 and Highway 36 west-northwest of Talbotton.

Thunderstorm Wind, Spalding

When
February 12, 2:07 PM EST to 2:15 PM EST
Where
Spalding County, 1.44 mi ESE of Rover to 1.59 mi ESE of Rover
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
33.192, -84.307

The public reported shingles blown off the roofs of a few houses around Quarry Circle and Stonebriar Road.

Thunderstorm Wind, Upson

When
February 12, 2:08 PM EST to 2:20 PM EST
Where
Upson County, 2.4 mi WNW of Atwater to 0.4 mi NNE of The Rock
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.987, -84.406

The Upson County Emergency Manager reported numerous trees and power lines blown down across the far northern part of the county from around the intersection of Weems Road and Smyrna Church Road to Highway 19 near the Pike County line, Rocky Bottom Road, and Piedmont and Mud Bridge Roads in The Rock.

Thunderstorm Wind, Upson

When
February 12, 2:08 PM EST to 2:24 PM EST
Where
Upson County, 2.35 mi NNW of Ellerbeetown to 2.16 mi ESE of Barker Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.861, -84.415

The Upson County Emergency Manager reported trees and power lines blown down across central portions of the county from the Roland area to southeast of Thomaston.

Tornado, Henry

When
February 12, 2:12 PM EST to 2:14 PM EST
Where
Henry County, 1.51 mi ESE of Locust Grove to 2.41 mi ESE of Locust Grove
Rating
EF0
Path length
0.89 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.339, -84.097

A National Weather Service survey team found that an EF0 tornado with a maximum wind speed of 75 mph and a maximum path width of 100 yards touched down in the Locust Grove area of southern Henry County. The tornado snapped or uprooted trees as it moved southeast along the north side of Highway 42 between Barnes Drive and Davis Road. Just before the tornado lifted, the front and side porches of a house were lifted and then collapsed. No injuries were reported. [02/12/19: Tornado #3, County #1/1, EF-0, Henry, 2019:003].

Thunderstorm Wind, Taylor

When
February 12, 2:24 PM EST to 2:39 PM EST
Where
Taylor County, 2.77 mi SW of Jarrell to 2.63 mi WSW of Griffith
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.637, -84.307

Numerous trees and power lines were blown down across the northern portion of the county. Two homes received damage to their roofs near the intersection of Highway 19 and Wilson Road.

Tornado, Macon

When
February 12, 2:29 PM EST to 2:31 PM EST
Where
Macon County, 1.27 mi W of Ideal to 0.47 mi W of Ideal
Rating
EF0
Path length
0.81 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.370, -84.202

A National Weather Service survey team found that an EF0 tornado with maximum winds of 75 mph and a maximum path width of 200 yards occurred in western Macon County. The tornado touched down on the southwest side of the town of Ideal on Brooks Road travelling east along the road snapping or uprooting several trees along the road before lifting around Tom Watson Avenue. A small shed had most if its tin walls and roof removed and tossed nearly 200 yards away. No injuries were reported. [02/12/19: Tornado #4, County #1/1, EF-0, Macon, 2019:004].

Thunderstorm Wind, Monroe

When
February 12, 2:30 PM EST to 2:35 PM EST
Where
Monroe County, 2.01 mi NNW of Brighton Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.077, -83.984

The Monroe County Emergency Manager reported several trees blown down on I-75 between mile markers 191 and 192.

Thunderstorm Wind, Walton

When
February 12, 2:30 PM EST to 2:35 PM EST
Where
Walton County, 1.66 mi E of Social Circle
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.652, -83.691

The Walton County Emergency Manager reported a tree blown down on East Hightower Trail near Social Circle Parkway.

Thunderstorm Wind, Newton

When
February 12, 2:34 PM EST to 2:42 PM EST
Where
Newton County, 1.86 mi W of Fairfield to 0.95 mi NE of Avalon
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.577, -83.852

The Newton County Emergency Manager reported numerous trees down from Covington Bypass to Henderson Mill Road, southeast of Covington. Several trees were either snapped or uprooted between S. Dearing Street and Vintage Drive.

Thunderstorm Wind, Oglethorpe

When
February 12, 2:45 PM EST to 2:55 PM EST
Where
Oglethorpe County, 1.81 mi SW of Dunlap to 2.79 mi NNE of Sandy Cross
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.932, -83.252

The Oglethorpe County Emergency Manager reported several trees blown down across the northern part of the county from Dawson Road between Arnoldsville and Winterville to Lexington-Carlton Road near Sandy Cross.

Thunderstorm Wind, Morgan

When
February 12, 2:47 PM EST to 3:10 PM EST
Where
Morgan County, 2.26 mi S of Reece to 1.4 mi WSW of Parks Mill
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.498, -83.626

The Morgan County Emergency Manager reported numerous trees and power lines blow down across far southern portions of the county from around Broughton Road and Shiloh Road to 7 Island Road around Pierce Dairy Road to Reids Ferry Road north of Woods Road. A home near the intersection of 7 Island Roads and Bethany Church Road sustained wind damage to the roof and porch.

Thunderstorm Wind, Sumter

When
February 12, 2:50 PM EST to 3:00 PM EST
Where
Sumter County, 2.43 mi N of Gatewood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.055, -84.183

The Sumter County Emergency Manager reported a few trees snapped along Charleston Road.

Thunderstorm Wind, Peach

When
February 12, 3:00 PM EST to 3:10 PM EST
Where
Peach County, 2.71 mi SE of Lakeview
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.540, -83.720

The Peach County Emergency Manager reported significant damage to a mobile home on Highway 41 when a tree was blown over onto the home. Another structure sustained minor damage at the location. No injuries were reported.

Thunderstorm Wind, Houston

When
February 12, 3:03 PM EST to 3:15 PM EST
Where
Houston County, 1.26 mi NNW of Perry to 1.53 mi SSW of Kathleen
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
32.467, -83.737

The Houston County Emergency Manager reported numerous trees and power lines blown down across the county from Perry to Kathleen. Several structures, including homes, were damaged by the wind and by falling trees.

Thunderstorm Wind, Twiggs

When
February 12, 3:15 PM EST to 3:25 PM EST
Where
Twiggs County, 2.41 mi SSE of Huber to 1.64 mi E of Jeffersonville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.671, -83.527

The Twiggs County Emergency Manager reported numerous trees and power lines blown down in the eastern portion of the county from around Bullard to Jeffersonville.

Thunderstorm Wind, Greene

When
February 12, 3:18 PM EST to 3:28 PM EST
Where
Greene County, 2.21 mi NW of Veazey to 1.92 mi E of Siloam
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.520, -83.180

The Greene County Emergency Manager reported several areas of multiple trees blown down between Greensboro and Siloam, mainly along and south of I-20.

Thunderstorm Wind, Laurens

When
February 12, 3:50 PM EST to 3:55 PM EST
Where
Laurens County, 2.53 mi SE of Laurens Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.499, -83.094

The Laurens County Emergency Manager reported a few trees and power lines blown down along Highway 338 between I-16 and Dexter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyThe tornado archive for Georgia, 2019Warnings in Georgia, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803635, 803639, 803645, 803584, 803615, 803648, 803650, 803653, 803655, 803657, 803664, 803700, 803620, 803668, 803629, 803672, 803674, 803679, 803681, 803682, 803683, 803684, 803685, 803691, 803695, 803696.